MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Vercise? Cartesia?; stimulator, electrical, implanted, for parkinsonian tremor

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Vercise? Cartesia?; stimulator, electrical, implanted, for parkinsonian tremor
Model Number DB-2202-45
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Twitching (2172); Shaking/Tremors (2515); Paresthesia (4421); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a narrow therapeutic window associated with lead positioning; however, no lead migration was reported.As the patient's disease progressed, higher stimulation settings were required to adequately control tremor symptoms.Further increases in stimulation amplitude were limited due to side effects related to stimulation, including muscle contractions and persistent paresthesia affecting the hands and face.Programming adjustments were attempted, but no satisfactory solution was achieved.Due to these ongoing issues, the patient underwent replacement of the dbs system.During the procedure, the original burr holes were abandoned, and new burr holes were created to allow placement of the leads along a different trajectory.The explanted devices were retained by the facility and will not be returned for analysis.Postoperatively, the patient was reported to be doing well.
 
Additional Manufacturer Narrative
B3: no specific event date as inadequate stimulation happened gradually with disease progression.It was on (b)(6) 2025 that the patient was referred to referred to a physician for lead evaluation.D2b: additional pro code selection that applies to the indication of this device: nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2202-45.Serial number: (b)(6).Batch/lot number: 7080422.Model/catalog description: dbs directional lead sterile kit 45cm.Unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c.Serial number: n/a.Batch/lot number: 26793897.Model/catalog description: suretek burr hole cover kit.Unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c.Serial number: n/a.Batch/lot number: 26793897.Model/catalog description: suretek burr hole cover kit.Unique identifier (udi) # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: no specific event date as inadequate stimulation happened gradually with disease progression.It was on (b)(6) 2025 that the patient was referred to referred to a physician for lead evaluation.D2b: additional pro code selection that applies to the indication of this device: nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2202-45.Serial number: (b)(6).Batch/lot number: 7080422.Model/catalog description: dbs directional lead sterile kit 45cm.Unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c.Serial number: n/a.Batch/lot number: 26793897.Model/catalog description: suretek burr hole cover kit.Unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c.Serial number: n/a.Batch/lot number: 26793897.Model/catalog description: suretek burr hole cover kit.Unique identifier (udi) # (b)(4).The burr hole (ln: 26793897) and leads (sn: (b)(6) and (b)(6) were retained by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review did not reveal any anomalies and states that loss of adequate stimulation, weakness, muscle spasms, shaking, restlessness, or problems with movement.Based on all available information, engineers could not determine the root cause for the complaint, therefore concluded the cause could not be established.As patient had 2 burr hole covers with a lot number of 26793897, review of device history record for the second burr hole indicated that the devices met all applicable acceptance criteria and release requirements prior to distribution, and no manufacturing-related nonconformances or deviations were identified that could be associated with the reported event.Review of product labeling identified undesirable sensations such as tingling and weakness, muscle spasms, shaking, restlessness, or problems with movement as known risks associated with therapy.The reported device revision or replacement was considered a secondary outcome of the reported event.As the devices were not returned for analysis, a physical evaluation could not be performed, and the reported allegation could not be confirmed.Evaluation of the available information did not identify objective evidence to determine a cause.Therefore, the investigation conclusion code selected for this investigation is cause not established.

Brand Name
Vercise? Cartesia?
Common Device Name
stimulator, electrical, implanted, for parkinsonian tremor
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key25830616
Report Number3006630150-2026-04965
Device Sequence Number9721336
Product Code MHY
UDI-Device Identifier08714729905288
UDI-Public(01)08714729905288(17)230225(10)7080155
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2023
Device Model NumberDB-2202-45
Device Catalogue NumberDB-2202-45
Device Lot Number7080155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Supplement Date Received by Manufacturer07/24/2026
09/04/2026
09/21/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date08/18/2026
09/08/2026
09/25/2026
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale